Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 11, 2010, 5:01 PM CDT for Bollinger County, Stoddard County, Wayne County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2010, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 11, 2010, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Bollinger County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 122 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 11, 3:24 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 3:24 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CDT SUN JUL 11 2010 .SHORT TERM... CLOUDINESS HAS INCREASED TODAY OVER MOST OF THE REGION...EXCEPT IN MOST OF SERN MO WHERE SOME SHWRS/TSTMS HAVE PUT OUT SOME OUTFLOW BOUNDARIES. THIS INSOLATION COULD HELP TO MAINTAIN DESTABILIZATION IN THAT AREA...INDICATED BY LAPS TO BE IN EXCESS OF 3500 J/KG. A CONVECTIVE COMPLEX HEADING THROUGH CENTRAL MISSOURI WITH SOME SVR STORMS MAY AFFECT WRN PARTS OF OUR REGION BY LATE THIS AFTN. ATTM IT APPEARS MOST OF THE STRONG TO SVR CONVECTION...IF IT OCCURS...WILL FIRE ALONG A BAROCLINIC ZONE DRAPED ACROSS NRN PARTS OF SERN MO. MEANWHILE...SHWRS AND TSTMS WILL CONTINUE TO BECOME MORE NUMEROUS THROUGH TONIGHT FROM WEST TO EAST ACROSS THE PAH FCST AREA AS A UPPER LEVEL JET MAX/MID LEVEL TROF COMBINES WITH LOW LEVEL MOIST ADVECTION OVER THE REGION. THE MODELS APPARENTLY WERE TOO SLOW WITH THIS INITIAL SYSTEM YESTERDAY AND HAVE NOW CAUGHT UP. THERE SHOULD BE A LULL ON MON BETWEEN SYSTEMS. A COLD FRONT MAY MAKE IT PARTIALLY INTO OUR REGION FROM THE NORTH ON MONDAY. IT COULD PROVIDE SOME FORCING FOR DEEP MOIST CONVECTION IN PARTS OF THE REGION. WINDS TURN BACK TO THE SOUTH LATE MONDAY AHEAD OF A SECOND...SLIGHTLY DEEPER MID LEVEL SHRTWV AND LOWER PRESSURE AT THE SFC. RAINFALL RETURNS FROM THE SW ON MON NIGHT AND IS LIKELY ON TUE EVERYWHERE. SOME HEAVY RAINFALL RATES ARE POSSIBLE TUE. THE SYSTEM SHOULD RAPIDLY DEPART TUE NIGHT TOWARD THE EAST. SVR WX POTENTIAL SEEMS LIMITED WITH THE SECOND SYSTEM ATTM. .LONG TERM.../WEDNESDAY THRU SUNDAY/ UNSETTLED PATTERN EXPECTED TO CONTINUE FOR WEDNESDAY AND BEYOND. BOTH ECMWF AND GFS SHOW ON AND OFF CHANCES OF SHOWERS AND STORMS THROUGH THE EXTENDED...THOUGH RARELY AT THE SAME TIME. DECIDED TO GO WITH PERSISTENCE...KEEPING MAINLY AFTERNOON INTO EARLY EVENING SLIGHT CHANCE POPS EVERY DAY. ONLY MINOR CHANGES MADE TO GOING TEMPS BASED ON LATEST MEX GUIDANCE...WITH TEMPS REMAINING A LITTLE ABOVE SEASONAL NORMALS. && .AVIATION... VFR CONDITIONS EXPECTED AS ISOLATED TO SCATTERED SHRA/TSTMS DEVELOP THROUGH THE AFTERNOON. ACTIVITY SHOULD LINGER UNTIL AROUND 05Z AT KCGI AND KPAH...AND UNTIL AROUND 10Z KEVV AND KOWB. WITH SCATTERED NATURE OF CONVECTION...WILL JUST KEEP CB MENTION AND/OR VCTS IN TAFS UNTIL MORE ORGANIZED ACTIVITY HEADS TOWARD A TAF SITE. WINDS WILL BE FROM THE SOUTHWEST AT 5 TO 10 KTS...WITH HIGHER GUSTS NEAR STORMS. LOW VFR CONDITIONS EXPECTED LATE TONIGHT BEFORE SHRA/TSTMS REDEVELOP LATE MORNING/EARLY AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT TERM...DAB LONG TERM/AVIATION...RST
Hazardous weather outlook, Jul 11, 4:11 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 411 PM CDT SUN JUL 11 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 411 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TONIGHT. SEVERE STORMS ARE POSSIBLE INTO THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ACROSS SOUTHEAST MISSOURI...AND ALONG AND WEST OF A LINE FROM PINCKNEYVILLE ILLINOIS...TO SHAWNEETOWN...TO MARION KENTUCKY...TO MURRAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. THE MOST LIKELY PERIOD TO EXPERIENCE THUNDERSTORMS IS MONDAY INTO TUESDAY. AFTER THAT...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THE REST OF THE WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING ACROSS SOUTHEAST MISSOURI...AND AREAS OF SOUTHERN ILLINOIS AND WEST KENTUCKY ALONG AND WEST OF A LINE FROM PINCKNEYVILLE...TO SHAWNEETOWN...TO MARION KENTUCKY...TO MURRAY. RST
In the hours before
Local storm report, Jul 11, 3:48 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MARION 37.73N 88.94W
07/11/2010 E1.75 INCH WILLIAMSON IL LAW ENFORCEMENT
SEVERAL POWER POLES DOWN IN THE MARION HERRIN AND
JOHNSTON CITY AREAS. NUMEROUS PEOPLE WITHOUT POWER.
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 30 min |
| Jul 11, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 30 min |
| Jul 11, 5:44 PM CDT | Flash Flood Warning | PAH | Bollinger, Wayne | 3 hr |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.